Alert archive / Minnesota / Special Weather Statements in 2022
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 16, 2022, 5:31 PM CDT for Douglas County, Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2022, 5:31 PM CDT (22:31 UTC)
- Expired
- Jul 16, 2022, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.00 in
- Wind
- 40
County Douglas County, MN
The radar
The Minneapolis radar (KMPX), 177 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
692
WWUS83 KMPX 162231
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
531 PM CDT Sat Jul 16 2022
MNZ041-042-162315-
Douglas MN-Todd MN-
531 PM CDT Sat Jul 16 2022
...Strong thunderstorms will impact portions of Douglas and
southwestern Todd Counties through 615 PM CDT...
At 530 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Evansville to 5 miles
south of Long Prairie. Movement was southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Long Prairie around 535 PM CDT.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 81 and 121.
U.S. Highway 71 between mile markers 172 and 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4597 9480 4577 9476 4577 9514 4583 9575
4610 9577 4611 9563
TIME...MOT...LOC 2230Z 326DEG 13KT 4601 9565 4589 9486
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
BPHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:29 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 16, 3:29 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 329 PM CDT Sat Jul 16 2022 .DISCUSSION...(This evening through Saturday) Issued at 328 PM CDT Sat Jul 16 2022 KEY MESSAGES: - Isolated showers and thunderstorms are possible this afternoon and evening. No severe weather is currently expected. - Very warm temperatures expected to stick around through much of next week. This afternoon through Sunday night... The upper level ridge remains across the western CONUS with the ridge axis extending north through the Rockies. An upper level low digging south into the PAC NW which will eventually reach the upper Midwest next week. Shortwave impulses continue to move around the periphery of the ridge with the current wave sitting over the eastern Dakotas and northern MN. There is a window of opportunity this afternoon/evening where isolated thunderstorms will fire this afternoon. No organized or severe convection is expected, but any storm that develops should produce heavy rain. This will unfortunately be another one of those hit or miss situations when it comes to the rainfall, so our 20 to 30 PoPs mean a select few might end up hitting the jackpot and getting some rain while most of us remain dry. Winds look to remain light into Sunday as upper level ridging continues, with highs in the mid to upper 80s this afternoon and the low 90s in the Twin Cities to mid 90s in western Minnesota on Sunday. Monday through Saturday... Above normal temperatures prevail through most of the extended forecast as Upper level ridging continues. High temperatures look to peak on Monday with low 90s in WI to mid 90s in the Twin Cities to near 100 in western Minnesota. A weak cold front will bring another chance for isolated to scattered showers and thunderstorms Tuesday. The best chances remain well north of our forecast area across northern MN and into the northern Great Lakes. The front will also do little to cool us down with low to mid 90s for highs on Tuesday to our sole day of 80s on Wednesday before the ridge builds back into the area into the weekend and highs return to the 90s. After Tuesday, a drying trend is expected into next weekend. Highs will be in the 90s with over night lows in the lower 70s for most locations. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1229 PM CDT Sat Jul 16 2022 VFR conditions today, with some scattered thunderstorms possible this afternoon and evening. The best chances are at KAXN and KSTC, so did include mention in the TAFS. Left it out at the remaining locations due to uncertainty in timing and sparse coverage. Overnight winds will go nearly calm and should fog or low stratus develop again towards morning. Winds will remain light on Sunday. KMSP... There is a chance for thunderstorms late this afternoon and evening, but confidence was too low to mention in the Taf. Overnight could see some fog, but for now kept it at VFR conditions. /OUTLOOK FOR KMSP/ Mon...VFR. Wind SW 5-10kts. Tue...VFR. Chc -TSRA. Wind SW 15G25kts. Wed...VFR with MVFR cigs possible. Wind WNW at 20G30 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...BPH AVIATION...JRB
Hazardous weather outlook, Jul 16, 1:01 PM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 101 PM CDT Sat Jul 16 2022 MNZ041>045-047>070-073>076-082-171815- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Watonwan- 101 PM CDT Sat Jul 16 2022 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southwest Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight. A few thunderstorms are possible across Minnesota this afternoon and evening. Severe weather is not expected, but locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A prolonged stretch heat and humidity is expected next week. Peak heat indices in excess of 95 degrees are likely Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ077-078-083>085-091>093-WIZ014>016-023>028-171815- Rice-Goodhue-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 101 PM CDT Sat Jul 16 2022 This Hazardous Weather Outlook is for portions of south central Minnesota...southeast Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Areas of fog will be possible tonight and it could be dense in spots, especially east of I-35. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A prolonged stretch heat and humidity is expected next week. Peak heat indices in excess of 95 degrees are likely Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. jrb
In the hours before
Special weather statement, Jul 16, 5:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
531 PM CDT Sat Jul 16 2022
MNZ041-042-162315-
Douglas MN-Todd MN-
531 PM CDT Sat Jul 16 2022
...Strong thunderstorms will impact portions of Douglas and
southwestern Todd Counties through 615 PM CDT...
At 530 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Evansville to 5 miles
south of Long Prairie. Movement was southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Long Prairie around 535 PM CDT.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 81 and 121.
U.S. Highway 71 between mile markers 172 and 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4597 9480 4577 9476 4577 9514 4583 9575
4610 9577 4611 9563
TIME...MOT...LOC 2230Z 326DEG 13KT 4601 9565 4589 9486
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BPHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:54 AM CDT | Dense Fog Advisory | MPX | Freeborn, Goodhue, Rice, Steele, Waseca | 5 hr |
| Jul 16, 6:33 PM CDT | Special Weather Statement | MPX | Pope, Stearns | 42 min |
Nearby
Special Weather Statements in Minnesota, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.